Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS State College, PA

June 26, 2009York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2009, 5:43 PM EDT for York County, Pennsylvania. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 5:43 PM EDT (21:43 UTC)
Expired
Jun 26, 2009, 6:45 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County York County, PA

The radar

The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:55 PM EDTHAIL 0.88Glen Rock, PANICKEL SIZED HAIL REPORTED ALONG I-83 NEAR GLEN ROCK.
Jun 26, 6:05 PM EDTHAIL 0.88New Freedom, PANICKEL SIZED HAIL AND A POSSIBLE FUNNEL CLOUD REPORTED NEAR NEW FREEDOM.
Jun 26, 6:06 PM EDTHAIL 0.75Shrewsbury, PAPENNY SIZED HAIL REPORTED NEAR SHREWSBURY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:42 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 262143
SVRCTP
PAC133-262245-
/O.NEW.KCTP.SV.W.0071.090626T2143Z-090626T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CODORUS...OR 7 MILES SOUTHWEST OF SPRY...AND MOVING SOUTHEAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACOBUS AROUND 550 PM EDT...
  SPRY AROUND 555 PM EDT...
  GLEN ROCK AND DALLASTOWN AROUND 600 PM EDT...
  SHREWSBURY AND NEW FREEDOM AROUND 610 PM EDT...
  STEWARTSTOWN AROUND 625 PM EDT...
  SUNNYBURN AND DELTA AROUND 645 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3981 7699 3984 7699 3987 7696 3988 7699
      3998 7693 3982 7634 3979 7628 3971 7633
      3971 7676
TIME...MOT...LOC 2144Z 296DEG 14KT 3985 7678

$$

FORECASTER: KF
1 follow-up statement
000 
WWUS51 KCTP 262212
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT FRI JUN 26 2009

PAC133-262245-
/O.CON.KCTP.SV.W.0071.000000T0000Z-090626T2245Z/
YORK PA-
612 PM EDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN YORK COUNTY...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEW FREEDOM...OR 11 MILES SOUTH OF DALLASTOWN...MOVING
SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

NICKEL SIZED HAIL HAS BEEN REPORTED IN GLEN ROCK FROM THIS STORM. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3976 7686 3989 7675 3973 7632 3971 7633
      3971 7676
TIME...MOT...LOC 2211Z 304DEG 15KT 3974 7666

$$

FORECASTER: KF/TYBURSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:43 PM EDT, 4 hours earlier.

Area forecast discussion, Jun 26, 1:43 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 PM EDT FRI JUN 26 2009

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS...SOME LOCALLY SEVERE...WILL
TRACK SOUTHEAST OF THE AREA EARLY TONIGHT ALONG WITH A COLD FRONT.
HIGH PRESSURE WILL BUILD IN FROM THE MIDWEST LATER TONIGHT AND
SATURDAY BRINGING FAIR AND WARM WEATHER. ANOTHER COLD FRONT WILL
LIKELY PUSH THROUGH PENNSYLVANIA ON SUNDAY WITH SCATTERED...MAINLY
AFTERNOON SHOWERS.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
SUBSIDENCE-INDUCED STRATUS DECK FROM THIS MORNING IS STILL HANGING
TOUGH FROM SOUTHERN PORTIONS OF THE NORTHWEST MOUNTAINS SOUTHWARD
THROUGH THE LAUREL HIGHLANDS. CONVECTION FIRING ALONG AND NORTH OF
THE NY BORDER JUST AHEAD OF SFC COLD FRONT AND WITHIN AREA OF
GREATEST UPPER LEVEL DIVERGENCE AND SPEED SHEAR. ADDITIONAL CELLS
TRYING TO FIRE IN THE UNSTABLE BUT LESS SHEARED ENVIRONMENT OVER
THE MIDDLE TO LOWER SUSQUEHANNA RIVER VALLEY. ASIDE FROM MY
EXTREME NORTH AND NORTHEAST AREAS...THE CENTRAL MOUNTAINS AND
SOUTHEAST APPEAR TO HAVE THE GREATEST THREAT FOR STRONG TO LOCALLY
SEVERE DOWNDRAFTS. SEVERE HAIL APPEARS TO BE MOST LIKELY NEAR THE
NY BORDER.

ACTIVITY SHOULD WIND DOWN AROUND OR JUST AFTER SUNSET IN THE
SOUTHEAST FOLLOWED BY QUIETER WEATHER FOR THE OVERNIGHT AS
NOTICEABLY DRIER AIR ADVECTS SOUTHEASTWARD ACROSS THE LAKES.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SATURDAY/...
500MB TROUGH AXIS STEADILY SLIDES EAST SAT...WITH A SECONDARY
STRONG LOBE OF VORTICITY PROGGED TO PIVOT AROUND SW QUADRANT SAT
MORNING. UNSEASONABLY COOL 850 MB TEMPS WILL CONT TO ADVECT
SOUTHWARD AROUND THE INTENSE UPPER LOW CIRCULATION CENTERED OVER
SOUTHERN NEW ENGLAND AND CANNOT ENTIRELY RULE OUT A BRIEF SHOWER
MAINLY OVER EASTERN SECTIONS WHERE LAPSE RATES ARE STEEPEST.
CURRENTLY HAVE LEFT THE MENTION OUT IN THE GRIDS AND TEXT PRODUCTS.

MAX TEMPS SATURDAY WILL BE MAINLY IN THE UPPER 70S ACROSS THE
MTNS...AND LOWER TO MID 80S IN THE CENTRAL VALLEYS THROUGH THE
SUSQUEHANNA RIVER VALLEY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
WEAK RIDGING SAT NGT WILL BE DEFLECTED EAST...AS FRONTAL BNDRY
APPROACHES FROM WEST SUN. THETA-E RIDGE POKES EAST SUN AHEAD OF
FRONTAL BNDRY...THUS HAVE MAINTAINED CHC SHRA/TSRA. RIDGE CENTERED
OFF NEW ENGLAND COAST IS POISED TO SLOW EASTWARD PROGRESSION OF
500MB SHORTWAVE. THIS APPEARS TO BE GAINING CONFIDENCE...AND BRINGS
A WEAK NW FLOW REGIME BACK INTO MID-ATLANTIC REGION EARLY NEXT WEEK.
THIS SCENARIO SUGGESTS TEMPS WILL BE A BIT BLW NORMAL THRU THE
PERIOD WITH A CHC OF DIURNAL CONVECTION...ESP OVR THE ELEVATED
TERRAIN OF THE ALLEGHENIES.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LINE OF THUNDERSTORMS ORGANIZING ALONG THE PA NY BORDER WILL DROP
SOUTH ACROSS THE FORECAST AREA. INTIALLY PUT IN VCTS FOR A THREE
TO FOUR HOUR PERIOD THIS AFTERNOON BUT WILL ADD SPECIFICS AS
STORMS MOVE TOWARD ANY PARTICULAR AIRFIELD.

SCT -SHRA DEVELOPING OVER THE SOUTHERN AREA SO THE SHORT TERM
FORECASTS ALL INCLUDE AT LEAST VCSH. ALL AREAS SHOULD BE CLEAR OF
CONVECTION BY 27/00Z. POSSIBLY PATCHY FOG OVERNIGHT WITH RESIDUAL
MOISTURE BEFORE 27/12Z.

OUTLOOK...
SAT...VFR.
SUN...VFR...THEN MVFR IN NMRS SHRA/TS AFTN/EVE.
MON/TUE...MAINLY VFR...MVFR PSBL IN SCT AFTN SHRA/TS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...LAMBERT/BEACHLER
AVIATION...MARTIN/TYBURSKI
Hazardous weather outlook, Jun 26, 2:54 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 PM EDT FRI JUN 26 2009

PAZ004-271900-
WARREN-
254 PM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THROUGH THIS
EVENING TRIGGERING SCATTERED STRONG THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-006-010>012-037-041-042-045-046-271900-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
254 PM EDT FRI JUN 26 2009

...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-025>028-034>036-049>053-056>059-063>066-271900-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
254 PM EDT FRI JUN 26 2009

...SEVERE THUNDERSTORM WATCH 517 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024-033-271900-
CAMBRIA-SOMERSET-
254 PM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THROUGH THIS
EVENING TRIGGERING SCATTERED STRONG THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 5:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT FRI JUN 26 2009

PAZ012-041-045-046-049-051-052-262130-
MONTOUR PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHUMBERLAND
PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-UNION PA-
507 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CLINTON...
NORTHEASTERN UNION...NORTHERN MONTOUR...NORTHWESTERN NORTHUMBERLAND
AND SOUTHWESTERN LYCOMING COUNTIES...

AT 506 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
WEST OF SALLADASBURG TO TURBOTVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR JERSEY SHORE AROUND 520 PM AND ELIMSPORT
AROUND 530 PM.

LAT...LON 4099 7667 4113 7736 4139 7768 4122 7679
      4109 7663 4106 7662 4106 7659 4104 7657
      4101 7657 4097 7654

EXPERIMENTAL

FORECASTER: KF
Special weather statement, Jun 26, 5:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT FRI JUN 26 2009

PAZ065-066-262200-
LANCASTER PA-YORK PA-
515 PM EDT FRI JUN 26 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YORK AND WEST
CENTRAL LANCASTER COUNTIES...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MIDDLETOWN...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR YORK HAVEN AROUND 525 PM...BAINBRIDGE AROUND
535 PM...HALLAM AROUND 545 PM...MAYTOWN AROUND 550 PM AND MARIETTA
AROUND 555 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 26 AND 34.

THIS WILL ALSO IMPACT ROUTE 30.

LAT...LON 4010 7690 4015 7688 4015 7675 4014 7674
      4015 7670 4015 7647 3997 7652

EXPERIMENTAL

FORECASTER: DEVOIR
Special weather statement, Jun 26, 5:29 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
529 PM EDT FRI JUN 26 2009

PAZ019-027-050-262200-
MIFFLIN PA-SNYDER PA-SOUTHERN CENTRE PA-
529 PM EDT FRI JUN 26 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CENTRE...NORTHEASTERN
MIFFLIN AND WEST CENTRAL SNYDER COUNTIES...

AT 529 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOWARD...
MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MILLHEIM AROUND 540 PM...POE VALLEY STATE
PARK AROUND 550 PM AND REEDS GAP STATE PARK AROUND 600 PM.

LAT...LON 4089 7780 4103 7764 4087 7735 4081 7736
      4083 7728 4079 7722 4068 7735 4064 7743
      4064 7745

EXPERIMENTAL

FORECASTER: KF
Special weather statement, Jun 26, 5:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT FRI JUN 26 2009

PAZ046-049-262200-
SOUTHERN LYCOMING PA-UNION PA-
534 PM EDT FRI JUN 26 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL UNION AND SOUTH
CENTRAL LYCOMING COUNTIES...

AT 533 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WILLIAMSPORT...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ELIMSPORT AROUND 550 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 197 AND 205.

THIS WILL ALSO IMPACT ROUTE 220.

LAT...LON 4112 7689 4099 7705 4118 7725 4124 7717

EXPERIMENTAL

FORECASTER: DEVOIR
Special weather statement, Jun 26, 5:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT FRI JUN 26 2009

PAZ064-065-262215-
ADAMS PA-YORK PA-
538 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS AND SOUTHERN
YORK COUNTIES...

AT 536 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SPRY TO
PARKVILLE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL ALSO FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR DALLASTOWN...RED LION...WINDSOR...AND
SHREWSBURY AROUND 545 PM...FELTON...WINTERSTOWN...AND NEW FREEDOM
AROUND 550 PM...STEWARTSTOWN AROUND 555 PM...BROGUE AND SHENKS FERRY
AROUND 600 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 21.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94.

LAT...LON 3989 7711 3999 7700 4001 7682 3991 7640
      3989 7638 3988 7638 3982 7634 3979 7628
      3973 7623 3972 7700

EXPERIMENTAL

FORECASTER: GARTNER
Local storm report, Jun 26, 5:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             4 E WELLSBORO           41.75N 77.23W
06/26/2009  M1.00 INCH       TIOGA              PA   TRAINED SPOTTER

            WIND ALSO STRONG...ESTIMATED AT 50 TO 60 MPH.

0215 PM     HAIL             5 W COVINGTON           41.74N 77.17W
06/26/2009  M2.00 INCH       TIOGA              PA   BROADCAST MEDIA

            HAIL...RANGING IN SIZE FROM GOLF BALL TO TENNIS BALL
            SIZED...COVERING THE GROUND IN CHERRY FLATS. CAR
            WINDSHIELDS REPORTED BROKEN.

0220 PM     HAIL             WELLSBORO               41.75N 77.30W
06/26/2009  E1.75 INCH       TIOGA              PA   PUBLIC

            GOLF BALL SIZED HAIL REPORTED NEAR WELLSBORO.

0222 PM     HAIL             COVINGTON               41.74N 77.07W
06/26/2009  E2.00 INCH       TIOGA              PA   PUBLIC

            TWO-INCH DIAMETER HAIL REPORTED IN COVINGTON.

0227 PM     HAIL             2 E BLOSSBURG           41.68N 77.03W
06/26/2009  E1.25 INCH       TIOGA              PA   PUBLIC

            HALF DOLLAR SIZED HAIL REPORTED IN MORRIS RUN.

0248 PM     HAIL             3 ENE LYMAN RUN STATE P 41.73N 77.74W
06/26/2009  M1.25 INCH       POTTER             PA   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL REPORTED IN BROOKLAND. HAIL IS
            COVERING THE GROUND.

0420 PM     TSTM WND DMG     DILLSBURG               40.11N 77.03W
06/26/2009                   YORK               PA   PUBLIC

            TREES REPORTED DOWN NEAR DILLSBURG.

0446 PM     TSTM WND DMG     DOVER                   40.00N 76.85W
06/26/2009                   YORK               PA   PUBLIC

            TREES AND WIRES REPORTED DOWN NEAR DOVER.

0453 PM     HAIL             5 ENE DOVER             40.03N 76.76W
06/26/2009  E0.88 INCH       YORK               PA   PUBLIC

            NICKEL SIZED HAIL REPORTED 5 MILES ENE OF DOVER.

&&

CJE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:45 PM EDTSpecial Weather StatementCTPCambria30 min
Jun 25, 10:18 PM EDTSevere Thunderstorm WarningCTPClearfield57 min
Jun 25, 10:34 PM EDTSpecial Weather StatementCTPElk41 min
Jun 25, 11:14 PM EDTSpecial Weather StatementCTPClearfield31 min
Jun 25, 11:42 PM EDTSpecial Weather StatementCTPClearfield78 min
Jun 26, 12:10 AM EDTSpecial Weather StatementCTPBlair, Cambria65 min
Jun 26, 12:40 AM EDTSpecial Weather StatementCTPBlair, Huntingdon50 min
Jun 26, 12:54 PM EDTSpecial Weather StatementCTPTioga36 min
Jun 26, 1:19 PM EDTAreal Flood AdvisoryCTPTioga116 min
Jun 26, 1:21 PM EDTSpecial Weather StatementCTPTioga24 min
Jun 26, 1:29 PM EDTSpecial Weather StatementCTPTioga31 min
Jun 26, 1:43 PM EDTSevere Thunderstorm WarningCTPTioga62 min
Jun 26, 1:51 PM EDTSpecial Weather StatementCTPTioga39 min
Jun 26, 2:17 PM EDTSpecial Weather StatementCTPPotter43 min
Jun 26, 2:27 PM EDTSevere Thunderstorm WarningCTPPotter48 min
Jun 26, 2:40 PM EDTSevere Thunderstorm WarningCTPSullivan65 min
Jun 26, 2:59 PM EDTSpecial Weather StatementCTPTioga46 min
Jun 26, 3:11 PM EDTSpecial Weather StatementCTPFranklin34 min
Jun 26, 3:16 PM EDTAreal Flood AdvisoryCTPTioga3 hr
Jun 26, 3:40 PM EDTSpecial Weather StatementCTPSullivan35 min
Jun 26, 3:55 PM EDTSpecial Weather StatementCTPSullivan35 min
Jun 26, 4:03 PM EDTSpecial Weather StatementCTPCumberland27 min
Jun 26, 4:06 PM EDTSpecial Weather StatementCTPAdams24 min
Jun 26, 4:15 PM EDTSevere Thunderstorm WarningCTPCumberland, Lancaster, York60 min
Jun 26, 4:18 PM EDTSpecial Weather StatementCTPCameron57 min
Jun 26, 4:19 PM EDTSpecial Weather StatementCTPFranklin26 min
Jun 26, 4:33 PM EDTSpecial Weather StatementCTPColumbia, Lycoming27 min
Jun 26, 4:58 PM EDTSpecial Weather StatementCTPColumbia32 min
Jun 26, 5:07 PM EDTSpecial Weather StatementCTPMontour23 min
Jun 26, 5:15 PM EDTSpecial Weather StatementCTPYork45 min
Jun 26, 5:29 PM EDTSpecial Weather StatementCTPMifflin31 min
Jun 26, 5:34 PM EDTSpecial Weather StatementCTPUnion26 min
Jun 26, 5:38 PM EDTSpecial Weather StatementCTPYork37 min
Jun 26, 6:01 PM EDTSpecial Weather StatementCTPNorthumberland, Union44 min
Jun 26, 6:19 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry, Snyder26 min
Jun 26, 6:24 PM EDTSpecial Weather StatementCTPSchuylkill36 min
Jun 26, 6:42 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Perry51 min
Jun 26, 6:48 PM EDTSpecial Weather StatementCTPBedford27 min
Jun 26, 6:57 PM EDTSpecial Weather StatementCTPLebanon33 min
Jun 26, 7:02 PM EDTSpecial Weather StatementCTPFranklin43 min
Jun 26, 7:45 PM EDTSpecial Weather StatementCTPBerks30 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.